# SDR AWKA2019022001

- Difficulty date: February 6, 2019
- Submitted: February 20, 2019
- Operation: Air carrier
- Aircraft: N545XJ
- Make and model: Bombdr BD1001A10
- Aircraft serial: 20278
- Aircraft time: 10,839 hours, 4,847 cycles
- Engine: Hnywl AS90711A
- Engine time: 10,839 hours, 4,893 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Carbon Seal
- Part number: 30355323
- Condition: Failed
- Location: Nr 4
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE MANUFACTURER ADVISED THAT THEY HAD OBSERVED UNUSUAL AND SUDDEN SHIFTS IN OIL PRESSURE INDICATIONS, ALTERNATING BETWEEN POSITIVE AND NEGATIVE READINGS. THE MANUFACTURER ADVISED THAT THE CARBON SEAL SHOULD BE ACCESSED FOR IMMEDIATE INSPECTION. THE AIRCRAFT WAS PROMPTLY PLACED INTO MAINTENANCE. UPON ACCESS INTO THE NR  4/5 SUMP, PARTICLES WERE RIGHT AWAY OBSERVED WITHIN THE LPT STUB SHAFT AND WERE DETERMINED TO BE PIECES OF THE FORMER NR 4 CARBON SEAL ELEMENT. FURTHER INVESTIGATION REVEALED THE NR 4 CARBON SEAL CARRIER WAS MISSING ITS CARBON ELEMENT ALONG WITH HEAT DISCOLORATION NOTED ON THE LPT STUB SHAFT IN THE AREA OF THE NR 4 CARBON SEAL. THE NR 4 AND 5 CARBON SEALS WERE REPLACED WITH NEW. THE NR 4 ROLLER BEARING WAS REPLACED WITH AN IMPROVED PART NUMBER ROLLER BEARING DURING COMPLIANCE OF SERVICE BULLETIN AS907-72-9080. THE LPT STUB SHAFT  WAS REPLACED WITH AN OVERHAULED UNIT. THE ENGINE/AIRCRAFT HAS SINCE BEEN RETURNED TO SERVICE.
